MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5 L-D FIBULA PL 7H L 103MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5 L-D FIBULA PL 7H L 103MM; PLATE, FIXATION, BONE
Catalog Number 72465107
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an internal fixation ankle surgery, the 3 more distal holes of one (1) evos 2.7/3.5 l-d fibula pl 7h l 103mm would not allow a 2.7mm locking screw to lock into the plate.A new hole was drilled and a new screw was used and found the same result.The procedure was resumed, after a non-significant delay, using the same device but with 4.0mm cancellous screws.The surgeon was happy with the outcome using the 4.0 cancellous screw.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device could not be returned for evaluation.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the evos small plating system surgical technique document indicates that 2.7 mm locking screws can be used with both threaded and variable-angle holes within 2.7 mm plates.In variable-angle holes, these screws may be angled and locked up to 15° in any direction.It is noted that the variable-angle locking mechanism should not be engaged more than three times during screw insertion.Repeated use or damage to the variable-angle locking tabs may result in the screws failing to lock to the plate or potentially passing through the plate.Regarding the 4.0 mm osteopenia screws, these screws incorporate an optimized thread design intended for use in areas of poor bone quality.They can be angled up to 10° off-axis in 2.7 mm variable-angle holes.However, osteopenia screws cannot be inserted off-axis in fixed-angle threaded holes.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include procedural/user error, surgical complication or patient medical history.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.7/3.5 L-D FIBULA PL 7H L 103MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24177245
Report Number1020279-2026-00099
Device Sequence Number18522624
Product Code HRS
UDI-Device Identifier00885556641231
UDI-Public885556641231
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K213126
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72465107
Device Lot Number25FM03774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown